Antibiotics & Probiotics

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/9/2008 9:00 AM (GMT -7)   
I have a terrible sinus infection right now and have started taking antibiotics.  I take Probiotics daily and know I need to take them 2 hours after the anti-b's.  But what I am wondering is if I should increase the amount I take becuz I am now on the anti-b's or if the amount I take daily is sufficient.  Any ideas?
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 9/9/2008 10:02 AM (GMT -7)   
You can increas the amount of pros if you like, it certainly wouldn't hurt...

Always take your probiotics at least 2 hours after you've taken your antibiotics for the day or the antis will just kill off the pros.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/9/2008 10:05 AM (GMT -7)   
Thanks for the quick response PB4. If I increase the probiotics, are there any side effects I should watch for?
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 9/9/2008 10:09 AM (GMT -7)   
Not likely, about the only complaint some have with their particular probiotics is bloating/gas, what kind are you taking?

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 9/9/2008 10:23 AM (GMT -7)   
Since there are normally about 1000 times the number of bacteria in the gut as there are in a supplement, you would hardly be replacing the bacteria shed due to the antibiotics. There are a couple of extremely antibiotic resistant gut bacteria that will probably survive whatever you're taking. To avoid having them repopulate the gut, you have to take probiotics and it would not hurt to take lactose-free milk (lactaid milk) if you can tolerate it. It should help the lactobacillus and bifidobacter bacteria that are present in your gut. Giving them an edge on the others is almost essential. If you are making your own yogurt/kefir, that does much the same thing as the milk, but I don't think that it is a major source of new bacteria - most are destroyed in the stomach. It does support the existing ones though.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:20 AM (GMT -7)
There are a total of 2,734,619 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
296 Guest(s), 12 Registered Member(s) are currently online.  Details
alephnull, imagardener2, Butterflake, NiceCupOfTea, maria2016, PA_grandma, ChickenArise, Traveler, Auroracousland, Snarf, iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer